MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CADD CLEO INFUSION SETS; SET, ADMINSTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. CADD CLEO INFUSION SETS; SET, ADMINSTRATION, INTRAVASCULAR
Catalog Number 21-7232-24
Medical Device Problem Codes Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other, other text: this remediation mdr was generated under protocol (b)(4), as a result of warning letter (b)(4).No problem or issues were identified during the device history record review.The reported issue could not be confirmed as no product sample was received for evaluation.If the product is returned, the manufacturer will reopen this complaint for further investigation.
 
Event or Problem Description
It was reported that the cannula/hub was not releasing from the insertion piece/not sticking to the skin/tegaderm.Ten 10 boxes of the product from the affected lot was set to the side.I also have 2 of the defective soft sets saved, (1 where the needle is visibly bent, and 1 where the adhesive dot did not separate from the applicator).Normally, part of the device is applied using a small needle to insert a similarly small and soft cannula under the skin as part of the insertion process the external portion of the device is secured to the skin using adhesive.Both issues with the device described above (bend needle and adhesive dot not releasing from the applicator) prevented the device from being inserted/applied successfully.At this time, it did not appear that any patients were harmed due to these defects.Additional information received via email, nurse noted that after 2 attempts to insert a soft set that the adhesive for the cannula/hub was not sticking to the patient.Soft set insertion piece inspected on a third unit and noted that the needle was bent.Other soft sets from the same box checked by nurse and several noted to have bent needles.They have experienced the issue with cannula/hub not releasing from the insertion piece/not sticking to the skin/tegaderm with other units where there was no issue with bent needles.No patient injury reported.

Brand Name
CADD CLEO INFUSION SETS
Common Device Name
SET, ADMINSTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16790780
Report Number3012307300-2023-04383
Device Sequence Number5679185
Product Code FPA
UDI-Device Identifier10610586028410
UDI-Public10610586028410
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K042172
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21-7232-24
Device Lot Number4213341
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Initial Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown